MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA QUADRA H FEMORAL STEM SIZE 4 STD; CEMENTLESS FEMORAL STEM

MEDACTA INTERNATIONAL SA QUADRA H FEMORAL STEM SIZE 4 STD; CEMENTLESS FEMORAL STEM
Catalog Number 01.12.024
Health Effect - Clinical Code Fall (1848)
Date of Event 10/31/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
On 17 nov 2017 the medical affairs made the following analysis: hip revision surgery 11 years after primary total hip arthroplasty in a (b)(6) year old man.The single radiographic image provided shows signs of loosening around the stem.Aseptic loosening is a possible, literature described adverse event after cementless hip arthroplasty and reasons are often unknown.In this case, it is reported a traumatic event occurred during the first months after implantation that may have contributed.Micromovements in the early phase of bone remodelling and adhesion to the implant may compromise long term survival of the stem.However, the real cause of this failure cannot be determined.Batch review performed on 30 november 2017: lot 051857: (b)(4) items manufactured and released on 28 february 2006.Expiration date: 2010-12-31.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.
 
Event or Problem Description
Revision due to quadra-h aseptic loosening 11 years after primary.Patient had a fall in 2006 (primary surgery year) and the surgeon suspected it might be the reason for the loosening.The surgeon revised the ceramic head and the stem successfully.

Brand Name
QUADRA H FEMORAL STEM SIZE 4 STD
Common Device Name
CEMENTLESS FEMORAL STEM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key7070546
Report Number3005180920-2017-00714
Device Sequence Number1159226
Product Code JDI
UDI-Device Identifier07630030802058
UDI-Public07630030802058
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K082792
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2006
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/30/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2010
Device Catalogue Number01.12.024
Device Lot Number051857
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/31/2017
Initial Report FDA Received Date11/30/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age77 YR
Patient Weight63